Alert archive / Colorado / High Wind Watches in 2011
High Wind Watch 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Apr 4, 2011, 4:04 AM MDT for 7 counties in Colorado. It took effect at Apr 5, 2011, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 4, 2011, 4:04 AM MDT (10:04 UTC)
- In effect from
- Apr 5, 2011, 6:00 AM MDT
- Expired
- Apr 4, 2011, 4:20 PM MDT
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- -198 m²/s²
- 0-3 km storm-relative helicity
- -191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
454 WWUS75 KBOU 041004 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 404 AM MDT MON APR 4 2011 ...STRONG WINDS POSSIBLE IN THE FOOTHILLS TUESDAY MORNING... COZ035-036-041815- /O.NEW.KBOU.HW.A.0003.110405T1200Z-110405T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 404 AM MDT MON APR 4 2011 ...HIGH WIND WATCH IN EFFECT TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT TUESDAY MORNING. * TIMING...STRONG WINDS WILL DEVELOP BY 6 AM TUESDAY MORNING AND CONTINE THROUGH NOON BEFORE DECREASING BY AFTERNOON. * WINDS...WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 70 MPH. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS IN THE FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
2 follow-up statements
475 WWUS75 KBOU 041852 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1252 PM MDT MON APR 4 2011 ...STRONG WINDS POSSIBLE IN THE FOOTHILLS TUESDAY MORNING... COZ035-036-050100- /O.CON.KBOU.HW.A.0003.110405T1200Z-110405T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 1252 PM MDT MON APR 4 2011 ...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT TUESDAY MORNING. * TIMING...STRONG WINDS MAY DEVELOP TUESDAY MORNING. * WINDS...WEST WINDS OF 25 TO 40 MPH WITH GUSTS IN EXCESS OF 75 MPH ARE POSSIBLE. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS IN THE FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$ GIMMESTAD
832 WWUS75 KBOU 042220 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 420 PM MDT MON APR 4 2011 COZ035-036-042330- /O.CAN.KBOU.HW.A.0003.110405T1200Z-110405T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 420 PM MDT MON APR 4 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WATCH. STRONG GUSTY WINDS ARE STILL EXPECTED...BUT THE THREAT OF DAMAGING WINDS NOW APPEARS TO BE LOW. WINDS GUSTS IN THE 40 TO 60 MPH RANGE ARE EXPECTED TONIGHT AND TUESDAY. THE WINDS WILL COMBINE WITH WARMER AND DRIER AIR TO PRODUCE ELEVATED FIRE DANGER ON TUESDAY. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Apr 3, 8:46 PM MDT, 7 hours 18 minutes earlier.
Area forecast discussion, Apr 3, 8:46 PM MDT, 7 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 846 PM MDT SUN APR 3 2011 .UPDATE... && .SHORT TERM...HAVE CANCELLED THE WARNINGS/ADVISORIES FOR THE MOUNTAINS WITH ONLY VERY LIGHT SNOW LINGERING OVER THE MOUNTAIN PASSES. ANY ADDITIONAL ACCUMULATIONS WILL BE UNDER 2 INCHES. WATER VAPOR SHOWING TROF AXIS MOVING ACROSS COLORADO NOW AND WILL SEE ADDITIONAL DRYING FROM WEST TO EAST DURING THE NIGHT. OVER THE NORTHEAST PLAINS...MAIN SNOW BAND STILL ACROSS LINCOLN COUNTY WITH ADDITIONAL SNOWFALL WILL SHIFT EAST AND SOUTH OF DENVER OVER THE NEXT FEW HOURS. .AVIATION...GIVEN LATEST RADAR TRENDS...SNOW SHOULD END AT DIA BETWEEN 03Z-04Z AND ENDING AT BJC/APA BETWEEN 05-06Z AS THE LATEST BAND OF SNOW IS CLEARING FROM THE NORTHEAST TO THE SOUTHWEST. VSBYS/CIGS ALSO IMPROVING AS THE SNOW ENDS. && .PREV DISCUSSION... /ISSUED 307 PM MDT SUN APR 3 2011/ SHORT TERM...FRONT BLEW SOUTH ACROSS THE PLAINS DURING THE AFTERNOON AS COLDER AIR FUNNELED IN BEHIND FRONT. MOST AREAS INITIALLY HAD RAIN...BUT QUICKLY CHANGED TO SNOW. RADAR SHOWING LARGE AREA OF PRECIPITATION ACROSS MUCH OF PLAINS. ACROSS MOUNTAINS...WEB CAMS AND RADAR SHOWING SNOW CONTINUING. MODELS SHOW UPPER TROUGH MOVING ACROSS AREA DURING THE EVENING...WITH FLOW ALOFT SHIFTING TO THE NORTHWEST. ALTHOUGH OROGRAPHIS BECOMES FAVORABLE... MODELS SHOW MOISTURE GRADUALLY DECREASING AS QG ASCENT SHIFTS AWAY FROM AREA. WILL KEEP SNOW GOING THROUGH AT LEAST MIDNIGHT...WITH A DECREASE OVERNING. WILL ALSO KEEP CURRENT WINTER HILIGHTS GOING... WHICH ARE SET TO EXPIRE AT 06Z. AS FOR PLAINS...THERE APPEARS TO BE A BACK EDGE TO THE PRECIPITATION ACROSS LARIMER AND NORTHERN WELD COUNTIES. MODELS SHOW DECREASING TREND OF THE ACTIVITY FROM NORTH TO SOUTH ACROSS AREA DURING THE EVENING. WILL FOLLOW THIS TREND. CURRENT GRIDS ARE ALSO IN LIKE WITH THIS TREND...SO WON'T CHANGE MUCH AT THIS POINT. PRECIPITATION SHOULD BE DONE MOST AREA AFTER MIDNIGHT...SUBSIDENCE SPREADS ACROSS THE AREA AND UPSLOPE DECREASES. ON MONDAY...TROUGH TO BE EAST OF AREA AS UPPER LEVEL RIDGE BUILDS ACROSS GREAT BASIN. MODERATE NORTHWEST FLOW ALOFT WILL PREVAIL ACROSS COLORADO. MODELS SHOW SOME MOISTURE ACROSS MOUNTAINS...MAINLY IN THE MORNING. WILL KEEP A CHANCE OF LIGHT SNOW OVER THE HIGHER COUNTRY DURING THE MORNING. TEMPERATURE AND THICKNESS PROGS AS WELL AS GUIDANCE SHOWS HIGHS BACK INTO THE 50S ACROSS PLAINS. THIS LOOKING REASONABLE GIVEN LACK OF ANY SNOW ACCUMULATION. CURRENT TEMPERATURE GRIDS ARE IN LINE WITH GUIDANCE...WON'T CHANGE MUCH. LONG TERM...MODELS HAVE STRONG NORTHWESTERLY FLOW ALOFT OVER THE CWA MONDAY EVENING. THIS IS PROGGED TO DECREASE AND BECOME DUE WESTERLY BY TUESDAY AFTERNOON. THE FLOW ALOFT BECOMES SOUTHWESTERLY BY WEDNESDAY. THE QG VERTICAL VELOCITY FIELDS HAVE WEAK DOWNWARD ENERGY PROGGED MONDAY NIGHT INTO EARLY TUESDAY. BENIGN ENERGY IS PROGGED THE REST OF TUESDAY WELL INTO WEDNESDAY...WITH WEAK UPWARD SYNOPTIC SCALE ENERGY IS PROGGED FOR LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. THE LOW LEVEL FLOW TENDS TOWARDS NORMAL DIURNAL PATTERNS MONDAY NIGHT...WITH WEAK DOWNSLOPING PROGGED TUESDAY. MODELS HAVE NORTHEASTERLY TO SOUTHEASTERLY BOUNDARY LAYER FLOW ON WEDNESDAY...WITH A SLIGHT SURGE OF COOLER AIR. FOR MOISTURE...THERE IS SOME OVER THE MOUNTAINS MONDAY EVENING...WITH A BIT IN THE UPPER LEVELS OF THE PLAINS MONDAY NIGHT. TUESDAY AND TUESDAY NIGHT ARE PRETTY DRY...JUST A BIT OF UPPER LEVEL MOISTURE. ON WEDNESDAY... THE GFS BRINGS PRETTY DEEP MOISTURE INTO THE MOUNTAINS EARLY...BUT THE NAN DOESN'T HAVE THIS UNTIL MID AFTERNOON. THE QPF FIELDS SHOW A TAD OF MEASURABLE SNOWFALL OVER THE MOUNTAINS MONDAY NIGHT...BUT ONLY ON THE GFS. TUESDAY AND TUESDAY NIGHT ARE DRY...WITH THE EXCEPTION OF THE NORTHERN BORDER AREA. THERE IS A TAD OF MEASURABLE PRECIPITATION THERE WEDNESDAY MORNING ON THE GFS ONLY. ON WEDNESDAY ..THERE IS SOME OVER THE MOUNTAINS AND WESTERN PLAINS ACCORDING TO THE GFS. THE NAM HAS LESS AND ONLY OVER THE MOUNTAINS. FOR POPS... WILL GO WITH 10%S IN THE HIGH MOUNTAINS MONDAY EVENING...THEN DRY THROUGH TUESDAY NIGHT. THE PLAINS WILL BE DRY MONDAY NIGHT THROUGH TUESDAY NIGHT. ON WEDNESDAY...WITH WEAK ENERGY...MOISTURE...SOME UPSLOPE...AND A BIT OF CAPE AROUND...WILL GO WITH MINOR POPS FOR THE PLAINS AND FOOTHILLS...AND 20%-40%S IN THE MOUNTAINS. FOR TEMPERATURES...TUESDAY'S HIGHS WARM-UP 7-12 C OVER MONDAY'S HIGHS. WEDNESDAY'S HIGHS ARE 2-6 C COLDER THAN TUESDAY'S. FOR THE LATER DAYS...THURSDAY THROUGH SUNDAY...MODELS HAVE SOUTHWESTERLY FLOW ALOFT ON THURSDAY...FRIDAY AND SATURDAY. IT IS STRONG FRIDAY THROUGH SATURDAY. ON SATURDAY NIGHT AND SUNDAY...BOTH THE ECMWF AND GFS SHOW AN UPPER CLOSED LOW PUSH OUT OF THE GREAT BASIN AND ACROSS COLORADO THROUGH THE DAY SUNDAY. THESE LATEST RUNS SHOW THE CIRCULATION TO BE QUITE BROAD AND TO MOVE RIGHT ACROSS THE CENTER OF THE STATE FOR WEST TO EAST. THESE RUNS HAVE MUCH BETTER AGREEMENT CONCERNING THIS MAIN FEATURE COMPARED TO YESTERDAY'S 12Z VERSIONS. HOWEVER...TEMPERATURES...MOISTURE AND WINDS BETWEEN THE TWO MODELS DIFFER GREATLY THURSDAY THROUGH SUNDAY. WILL KEEP SOME POPS GOING ALL FOUR DAYS/NIGHTS FOR ALL ZONES OF THE CWA...FOR IT LOOKS PRETTY UNSETTLED. TEMPERATURES WILL BE AROUND OR BELOW SEASONAL NORMALS THROUGH THE PERIOD. AVIATION...SNOW HAS BEEN ON THE DECREASE THE PAST FEW HOURS...WITH VISIBILITIES AROUND A MILE IN LIGHT SNOW AND FOG. SHOULD BEGIN TO SEE A GRADUAL IMPROVEMENT TO MVFR CONDITIONS BY 00Z AS DRIER AIR BEGINS TO WORK IN FROM THE NORTH. ANY ADDITIONAL SNOW ACCUMULATIONS SHOULD BE AROUND AN INCH ON GRASSY AREAS. BY 04Z...EXPECTING CONDITIONS TO IMPROVE TO VFR AS WINDS SHIFT TO THE SOUTHWEST. COULD SEE SOME CEILINGS OF 5000-6000 FEET FOR A BRIEF PERIOD. WITH DRIER AIR MOVING INTO AREA AND DRAINAGE PATTERN DEVELOPING...NOT EXPECTING ANY REDEVELOPMENT OF LOW CLOUDS OR FOG. DRY CONDITIONS TO PREVAIL THROUGH THE DAY MONDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ENTREKIN LONG TERM....RJK AVIATION...ENTREKIN
Hazardous weather outlook, Apr 3, 10:45 AM MDT, 17 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1045 AM MDT SUN APR 03 2011 COZ030>051-041200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1045 AM MDT SUN APR 03 2011 ...WINTER STORM WARNING MOUNTAINS OF WESTERN GRAND AND JACKSON COUNTIES UNTIL MIDNIGHT TONIGHT... ...WINTER WEATHER ADVISORY FRONT RANGE MOUNTAINS AND SUMMIT COUNTY UNTIL MIDNIGHT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT COLDER AIR WILL MOVE ACROSS THE PLAINS AND FOOTHILLS DURING THE AFTERNOON...WITH SHOWERS SPREADING ACROSS THE REGION. THE PRECIPITATION WILL INITIALLY BE RAIN...CHANGING OVER THE SNOW BY THE EVENING AS TEMPERATURES FALL INTO THE 30S. THE SNOW WILL CONTINUE INTO THE EVENING HOURS BEFORE DECREASING. ACCUMULATIONS OF 1 TO 4 INCHES WILL BE POSSIBLE ALONG THE FRONT RANGE URBAN CORRIDOR FROM FORT COLLINS THROUGH THE PALMER DIVIDE WITH THE HEAVIER AMOUNTS FROM THE WESTERN SUBURBS OF DENVER ACROSS THE PALMER DIVIDE. LIGHTER AMOUNTS OF LESS THAN 2 INCHES CAN BE EXPECTED OVER THE EASTERN PLAINS. ALONG THE FOOTHILLS...ACCUMULATIONS FROM 2 AND 6 INCHES CAN BE EXPECTED. IN THE MOUNTAINS...SNOW WILL CONTINUE THROUGH THE DAY AND WILL BE HEAVY AT TIMES BEFORE DECREASING TONIGHT. BY MIDNIGHT...TOTAL SNOW ACCUMULATIONS OF 7 TO 12 INCHES WILL OCCUR IN THE FRONT RANGE MOUNTAINS AND SUMMIT COUNTY...WITH 8 TO 18 INCHES IN THE MOUNTAINS OF WESTERN GRAND AND JACKSON COUNTIES. HAZARDOUS AND SLOW TRAVEL CONDITIONS WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY CONDITIONS ARE EXPECTED ACROSS THE FORECAST AREA MONDAY AND TUESDAY. A WEATHER SYSTEM WILL AFFECT THE AREA ON WEDNESDAY BRINGING A CHANCE OF SNOW TO THE MOUNTAINS WITH A CHANCE OF RAIN SHOWERS OVER THE PLAINS. FOR THURSDAY AND FRIDAY THERE WILL BE CHANCE OF SNOW SHOWERS IN THE MOUNTAINS WITH A SLIGHT CHANCE OF RAIN SHOWERS OVER THE PLAINS. A STRONGER STORM MAY AFFECT THE FORECAST AREA NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT ANY REPORTS OF SNOW ACCUMULATION WILL BE APPRECIATED. D-L/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:11 AM MDT | Fire Weather Watch | BOU | Boulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more | 12 hr |
| Apr 4, 3:51 PM MDT | Red Flag Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 13 more | 28 hr |
Nearby
High Wind Watches in Colorado, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.